Progress!

Progress!

Hi everyone

Haven't written anything for a few weeks but have been reading all your blogs which have kept me going. Loving the warmer weather which is perfect for me as it's warm but not too hot. My skin is not very sun compatible as I'm very fair anyway which combined with the effects of Methotrexate is not a good combination so will have to break out the max strength sun screen now. Have also broken out in spots on my head and face & haven't worked out if it's a side effect of the meds, middle aged acne or just plain and simple spots!

I'm adjusting to being back in the world of work - nearly 4 weeks in and I'm getting in a routine now. As I had a long day away training yesterday, I've got today and tomorrow off work so I will be making the most of it and indulging in a spot of resting :-)

Had the 2nd synovial biopsy thing and was butchered by the blood suckers - took 7 attempts to get any blood out of me as I don't give away my bodily fluids easily. Now look like I've been beaten up but at least that's it for another month.

Consultant called and said she'd sent my details to the Anti-TNF clinic and I'd be hearing from them soon. Said she'd probably start me on Cimzia (certolizumab pegol) so would love to hear from anyone who might be on it, what delights I've got to look forward to and if it works?

Enjoy the sunshine everyone :-)

Ann

13 Replies

oldestnewest
  • well done you.. can get spots at any age..not sure of your age,,, spots can be hormonal or meds or stress related... good luck with the cimza keep us posted!!, what did you have before?

    Alis=x

  • Hi Ann

    The sun makes everything seem better somehow, now spots I think may be related to age, hormones etc, so wash well don't pick and def not squeeze. Use a good moisturizer but blot off excess.I went through a spate of spots in my early 50's pre RA, those were the days.

    Good luck with Cimzia, is this your 1st anti tnf.

    best wishes

    Tricia x

  • Thanks Alison & Tricia. This will be my first Anti-TNF - so far I've just been on DMARDS (Methotrexate, Sulfasalazine & Hydroxychloroquine) & folic acid and steroids.

  • I've always suffered from spots, I've had them so long I don't even see them anymore! They have actually improved whilst on the mtx so that's one good thing I suppose :) Glad to hear work is going well and that you've got the next few days off to rest up x

  • Talking of spots, I had to take antibiotics when I was 33 because I had acne!! So donna worry..

    Glad the job is going ok,I really don;t know how you are coping. I am so luck y to be able to pick and choose when I go out on t'farm.

    Enjoy the sun, it's lovely, isn't it.

    Julie x

  • Hi Ann

    Well done you! You are doing so well :)

    I'm interested that you are going straight onto Cimzia rather than one of the 1st line anti-tnfs such as Enbrel, Humira or Infliximab. Did they say why they had chosen this particular one? I'm sure it's a very effective treatment but it's still very new in this country. I know a couple of people on it but its still early days for them so nothing to report as yet!

    Really enjoyed the sun today and did 10 minutes weeding a small patch in the garden. Knees were giving up after that!

    Lyn x

  • Hi Lyn, yes I too was wondering about that but just thought there was something I didn't know. Like you say most people starting Anti Tnf start on the ones you mentioned. I've been in the garden too such a lovely day, have been putting some plants in the tubs, keep shouting my son to come and move them round, gave him something to do anyway!

    mand xx

  • Hi Ann,lovely to have you back chatting to us for a while, don't suppose you get much time what with the job family and all.

    Hope you enjoy your few days off but please don't overdo it, it's so easily done wanting to catch up on all those little jobs at home even more so when the weather is good makes us feel better.

    Good luck with Cimzia, not had that one but have had most of the others, I'm sure it will work great for you, anything your not sure about as your consultant they wiil answer your question about it.

    I know that Sue (Wonky) as just started Cimzia so perhaps she can tell you a little more.

    Tale care

    mand xx

  • Thanks everyone. I don't actually know why I've been told I'll probably start on Cimzia. I don't know much about Anti-TNF treatment and the usual progression through them.

    I know my RA is still 'aggressive & progressive' whatever that means in doctor speak so don't know if that influences it. I'm also part of a research study into early treatment of RA so that could be a factor too.

    Knowing my luck, Mr Cameron will cut the funding for that drug and I'll never get it anyway!

    I'll find out more when I get my clinic appointment.

    Hope you all had a lovely day :-)

  • Ive just started Enbrel anti-tnf treatment, last friday.

    I am hoping for good results as like you they tell me mine is 'aggressive & progressive'

    Good luck with getting the go ahead for cimzia.

  • Hi Ann

    I started Cimzia last week, two injections into the stomach.

    No reaction at injection site. felt slightly lightheaded after but sat quiet for half an hour and it passed. Haven't felt any better or worse since.

    However did my MTX yesterday and had upset stomach and so tired today doesn't usually happen so not sure if it's connected.

    I was told that my RA factor shows that my RA is difficult to treat, but I don't know what that means or if it has a bearing on the choice of Cimzia

    My Rheumy gave me leaflets on Humira,Enbrel and Inflixinab, but when I turned up with appointment to see nurse she said he had prescribed Cimzia, I didn't argue.

    A nurse told me that Cimzia is being offered free of charge to NHS for first 12weeks of prescription. She also said that on the whole people on Cimzia seem to get least side affects if any. So we can keep each other posted.

    Good luck

    take care

    Sue x

  • Thanks for the info. Fingers crossed I get the appointment soon. I'll let you know how I get on :-)

  • Hi have suddenly got spots/acne!! Never had it as a teenager so pretty peed off with having it now its horrid to look at and now takes me ages to get ready to face the world having to cover it all up! I have been on Mtx and Humira for 2 years and because of a weird occurrence of swollen legs and ankles (oedema) with a weird rash across the tops of my feet which looked like a burn with a few spots/bites?? i was taken off both for a couple of months so now i have gone back on both and bingo.... major spots on my face horrid horrid spots! I think it may be an infection or even impetigo?? Going to see the nurse at the local GPs office tomorrow so i'll see what she has to say.

    I think it may be the MTx or maybe something completely different entirely. I'm completely in the dark but my chin is stinging all the time and i'm not sure what to do about it next. Hopefully the nurse will give me something to put on it which will help. Hope you're have cleared up a bit by now Sue x

You may also like...